Post-operative cardiac arrest induced by co-administration o
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
This article reports a postoperative hemodialysis patient who was co-administered with amiodarone and dexmedetomidine and developed severe bradycardia followed by cardiac arrest. A 79-year-old male patient underwent an amputation of the right lower extremity. The electrocardiogram of the patient showed a complete right bundle branch block with a left anterior fascicular block before the anaesthesia, and paroxysmal atrial tachycardia over 200 beats/min lasting 15 min was observed during surgery. After admission to the intensive care unit, the intensivist and the consultant cardiologist decided to treat tachycardia using amiodarone. The initial dosing of amiodarone and the maintenance infusion succeeded to decrease the heart rate. Approximately 2 h and a half after the start of dexmedetomidine infusion for sedation, the heart rate gradually declined and severe bradycardia suddenly followed by cardiac arrest was observed. Resuscitation was promptly initiated and the patient regained sinus rhythm without delay...

http://bit.ly/2youvJ8
Like
Comment
Share